MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, didn't had a piece (haptic broken) and the patient was sedated.There was no patient contact.The procedure was completed on same day.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned.Two photos were provided.One photo showed the ultrasert device held by an ungloved hand.The view was from the top.The view was from mid-barrel to the end of the tip.The plunger was not visible and appeared to have been removed from the device.Viscoelastic was visible in the device.The loading bay door was open.The yellow single-piece lens was visible slightly advanced still in the loading area.The trailing haptic was broken, positioned behind the lens.The leading haptic was inside the nozzle entry area.Possible optic damage was observed, which may indicate a plunger override.The second photo showed the device from the bottom.The view was from mid-barrel to the wound guard.The plunger was visible at the loading area in this photo.A green arrow was pointing to what may be a haptic in the nozzle entry.The optic was visible partially advanced still in the loading area.Due to the opaque nature of the nozzle, no other details can be discerned in this photo.A qualified viscoelastic was indicated.Based on review of the provided photos the trailing haptic was broken in the device.Possible optic damage was observed, which may indicate a plunger override occurred.The device was not returned a root cause cannot be determined without physical examination of the device.The ifu (instructions for use) instructs: fully insert the ovd (ophthalmic viscosurgical device) cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use an company ovd qualified for use with the pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device.The ifu instructs: take at least 7 seconds to gently fold the iol (intraocular lens) by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22837224
Report Number1119421-2025-02278
Device Sequence Number9247375
Product Code HQL
UDI-Device Identifier00380652394871
UDI-Public(01)00380652394871(17)261213(11)231215(10)15768483
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15768483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date10/22/2025
Date Device Manufactured12/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.
Patient SexFemale